SMITH & NEPHEW, INC. ANTHOLOGY SO TR NECK SZ 7-12; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Back to Search Results |
| Model Number |
71365707 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/21/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
Event or Problem Description
It was reported that an anthology so tr neck size 7-12 was broken.Since this was noticed during a field inspection, no case was involved.
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The corresponding device is broken off in the anthology so tr neck, rendering the device inoperative.The device shows signs of extensive use.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A contribution of the device to the reported event could not be corroborated as the event happened in the field and cannot be recreated.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.